Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Polynomial expansion for extraction of electromagnetic eigenmodes in layered structures

Not Accessible

Your library or personal account may give you access

Abstract

A polynomial expansion approach to the extraction of guided and leaky modes in layered structures including dielectric waveguides and periodic stratified media is proposed. To verify the method we compared the results of analysis of a typical test case with those reported in the literature and found good agreement. Polynomial expansion is a nonharmonic expansion and does not involve harmonic functions or intrinsic modes of homogenous layers. This approach has the benefit of leading to algebraic dispersion equations rather than to a transcendental dispersion equation; therefore, it will be easier to use than other methods such as the argument principle method, the reflection pole method, and the wave-vector density method, which solve the transcendental dispersion equation by means of integrals. Besides, an algebraic dispersion equation can be obtained without any problem of numerical instability, whereas an ordinary transcendental dispersion equation, which is usually derived by the transfer matrix method, is difficult to obtain because of instability in multiplying transfer matrices. A demonstration of the utility of the proposed method when the other methods mentioned are inferior or fail are also given.

© 2003 Optical Society of America

Full Article  |  PDF Article
More Like This
Variational approach for extraction of eigenmodes in layered waveguides

Khashayar Mehrany, Sina Khorasani, and Bizhan Rashidian
J. Opt. Soc. Am. B 19(9) 1978-1981 (2002)

Legendre polynomial expansion for analysis of linear one-dimensional inhomogeneous optical structures and photonic crystals

Maysamreza Chamanzar, Khashayar Mehrany, and Bizhan Rashidian
J. Opt. Soc. Am. B 23(5) 969-977 (2006)

Three-dimensional diffraction analysis of gratings based on Legendre expansion of electromagnetic fields

Amin Khavasi, Khashayar Mehrany, and Bizhan Rashidian
J. Opt. Soc. Am. B 24(10) 2676-2685 (2007)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Tables (4)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (54)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved